Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 36, NWS San Francisco Bay Area, CA

March 11, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 11, 2016, 3:04 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 3:04 AM PST (11:04 UTC)
Expired
Mar 11, 2016, 9:00 PM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

072 
WHUS76 KMTR 111104
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 AM PST FRI MAR 11 2016

DEFAULT OVERVIEW SECTION
PZZ545-111915-
/O.UPG.KMTR.RB.Y.0019.000000T0000Z-160312T0500Z/
/O.NEW.KMTR.GL.W.0008.160311T1104Z-160312T0500Z/
/O.UPG.KMTR.SC.Y.0035.000000T0000Z-160312T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
304 AM PST FRI MAR 11 2016

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SMALL CRAFT
ADVISORY FOR ROUGH BAR IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ540-560-565-570-571-575-576-111915-
/O.UPG.KMTR.SC.Y.0035.000000T0000Z-160312T0500Z/
/O.NEW.KMTR.GL.W.0008.160311T1104Z-160312T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
PIGEON POINT TO POINT PINOS TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
304 AM PST FRI MAR 11 2016

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-531-111915-
/O.NEW.KMTR.GL.W.0008.160311T1104Z-160312T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
304 AM PST FRI MAR 11 2016

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-111915-
/O.NEW.KMTR.SC.Y.0036.160311T1104Z-160312T0500Z/
MONTEREY BAY-
304 AM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
868 
WHUS76 KMTR 111653
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 AM PST FRI MAR 11 2016

PZZ530-531-540-545-560-565-570-571-575-576-120100-
/O.CON.KMTR.GL.W.0008.000000T0000Z-160312T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
PIGEON POINT TO POINT PINOS TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
853 AM PST FRI MAR 11 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-120100-
/O.CON.KMTR.SC.Y.0036.000000T0000Z-160312T0500Z/
MONTEREY BAY-
853 AM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
282 
WHUS76 KMTR 112203
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
203 PM PST FRI MAR 11 2016

PZZ530-531-540-545-560-565-570-571-575-576-120500-
/O.CON.KMTR.GL.W.0008.000000T0000Z-160312T0500Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
PIGEON POINT TO POINT PINOS TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
203 PM PST FRI MAR 11 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS: WESTERLY WINDS RANGING BETWEEN 20 AND 30 KT WITH FREQUENT
  GALE FORCE GUSTS RANGING BETWEEN 35 AND 40 KT. WINDS ARE
  ANTICIPATED TO DECREASE TO 15 TO 20 KT AFTER 9 PM THIS EVENING.

* MORE DETAILS: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR
  MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
  MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-120500-
/O.CON.KMTR.SC.Y.0036.000000T0000Z-160312T0500Z/
MONTEREY BAY-
203 PM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 11:15 PM PST, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 10, 11:15 PM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
ISSUED BY NATIONAL WEATHER SERVICE EUREKA CA
1115 PM PST THU MAR 10 2016

...HEAVY RAIN LIKELY INTO THE WEEKEND ESPECIALLY FOR THE NORTH
BAY...

.SYNOPSIS...CONTINUED MODERATE TO LOCALLY HEAVY RAINFALL WILL
PERSIST ACROSS THE NORTH BAY AND GREATER SAN FRANCISCO BAY AREA
TONIGHT. WIDESPREAD RAINFALL WILL THEN SPREAD ACROSS THE ENTIRE
REGION FRIDAY MORNING AS A COLD FRONT PUSHES OVER THE AREA. AFTER
A BRIEF BREAK IN RAINFALL FRIDAY NIGHT INTO SATURDAY MORNING,
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL AND BREEZY TO GUSTY
WINDS WILL BE POSSIBLE THROUGH THE WEEKEND INTO EARLY MONDAY AS
ADDITIONAL SYSTEMS IMPACT THE REGION.

&&

.DISCUSSION...AS OF 9:20 PM PST THURSDAY...THE LATEST SATELLITE
IMAGERY INDICATE A MOIST AIR MASS CONTINUING TO STREAM OVER THE
REGION THIS EVENING. RADAR IMAGERY SHOWS MODERATE TO LOCALLY HEAVY
RAINFALL OCCURRING ACROSS THE SAN FRANCISCO BAY AND NORTH BAY.
RAINFALL AMOUNTS ARE RANGING AROUND ONE TENTH OF AN INCH THIS
HOUR, BUT AMOUNTS SHOULD START TO INCREASE AS A TROUGH OF LOW
PRESSURE NEAR 37N AND 137W APPROACHES THE REGION ON FRIDAY. THE
MOIST PLUME DRAPED OVER THE AREA CURRENTLY WITH A SOUTHWEST TO
NORTHEAST ORIENTATION WILL START TO PIVOT MORE NORTHERLY TO
SOUTHERLY LATER TONIGHT. THE PLUME OF MOISTURE WILL START TO LIFT
THE PRECIPITATION BAND NORTHERLY LATER TONIGHT. BREEZY TO LOCALLY
WINDY GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TONIGHT.
WINDS WILL GENERALLY RANGE BETWEEN 15 AND 25 MPH RANGE WITH WINDS
GUSTS OVER 30 MPH, BUT HIGHER ELEVATIONS COULD SEE HIGHER WIND
GUSTS, ESPECIALLY ACROSS THE COASTAL RANGES.

THE COLD FRONT ASSOCIATED WITH THE TROUGH OF LOW PRESSURE WILL
MOVE OVER THE AREA ON FRIDAY MORNING. COLDER AIR ALOFT WITH THE
TROUGH OF LOW PRESSURE WILL ARRIVE ON FRIDAY AND BRING A UNSTABLE
AIR MASS OVER THE REGION. THIS WILL LEAD TO THE POSSIBILITY OF
THUNDERSTORMS ON FRIDAY MORNING AND INTO FRIDAY AFTERNOON. SHOWERS
WILL LIKELY LINGER INTO FRIDAY EVENING...THEN TAPER OFF FRIDAY
NIGHT.

A BREAK IN PRECIPITATION WILL BE POSSIBLE THROUGH EARLY SATURDAY
MORNING, THEN A WEAK WEATHER SYSTEM WILL DIP SOUTHWARD OVER THE
REGION BETWEEN SATURDAY AFTERNOON AND SUNDAY AFTERNOON. MOISTURE
WILL BE A BIT MORE LIMITED WITH THE WEAK WEATHER SYSTEM THAN THE
CURRENT PLUME OF MOISTURE OVER THE AREA. PRECIPITABLE WATER VALUES
BETWEEN 0.75 TO 1.00 INCH WILL RESULT IN ADDITIONAL RAINFALL OVER
THE REGION WITH THE HEAVIEST PRECIPITATION LIKELY FOCUSED AGAIN
OVER THE NORTH BAY AND ALONG THE COASTAL RANGES.

YET ANOTHER SYSTEM WILL MOVE INTO THE REGION SUNDAY AFTERNOON. 850
MB MIXING RATIOS ARE A BIT MORE MOIST WITH THE THIRD STORM
SYSTEM. ADDITIONAL WIDESPREAD RAINFALL EXPECTED BETWEEN SUNDAY
AFTERNOON AND MONDAY MORNING WITH LINGERING SHOWERS TAPERING OFF
MONDAY NIGHT INTO TUESDAY MORNING. BRIEF BREEZY TO LOCALLY GUSTY
WINDS AHEAD OF AND BEHIND EACH OF THESE PASSING SYSTEMS CAN BE
EXPECTED.

PRECIPITATION AMOUNTS LOOK GOOD FROM THE PREVIOUS FORECAST WITH
ADDITIONAL RAINFALL AMOUNTS RANGING FROM 1 INCH TO 3 INCHES ACROSS
THE COASTAL RANGES FROM THE NORTH BAY DOWN THROUGH THE CENTRAL
COAST BETWEEN SATURDAY AFTERNOON AND MONDAY. NORTH BAY VALLEYS
COULD SEE 1 INCH TO 2 INCHES OF ADDITIONAL RAINFALL, WITH MOST
URBAN AREAS ACROSS THE SAN FRANCISCO AND MONTEREY BAY REGIONS
PICKING UP ONE HALF TO ONE INCH OF RAIN. LESSER AMOUNTS ARE POSSIBLE
ACROSS THE SOUTHERN PORTION OF THE AREA, SUCH AS THE SALINAS
VALLEY.

A RIDGE ALOFT WILL LIKELY ESTABLISH FOR THE REMAINDER OF NEXT
WEEK BRINGING A DRIER WEATHER PATTERN.

&&

.PREV DISCUSSION...AS OF 3:45 PM PST THURSDAY...AN ATMOSPHERIC
RIVER, OR DEEP PLUME OF ATMOSPHERIC MOISTURE, REMAINS AIMED AT THE
REGION THIS AFTERNOON, ESPECIALLY OVER THE NORTH BAY. AS THE MAIN
MID/UPPER LEVEL SYSTEM THAT PUSHED THIS PLUME OF MOISTURE DOWN
INTO THE REGION HAS LIFTED INTO BRITISH COLUMBIA AND ALLOWED FOR
THE BOUNDARY TO STALL, GENERALLY NORTH OF THE SAN FRANCISCO BAY
AREA. AFTER A BRIEF LET UP IN PRECIPITATION OVER THE NORTH BAY,
THE LATEST RADAR AND SATELLITE IMAGERY INDICATES AN INCREASE IN
COVERAGE AND INTENSITY OF PRECIPITATION EXTENDING FROM OFF THE
COAST FEEDING UP INTO THE NORTH BAY AND OVER MUCH OF THE SAN
FRANCISCO BAY AREA. WITH RAINFALL AMOUNTS OF AROUND 0.25" PER
HOUR, DO EXPECT CONTINUED FLOODING CONCERNS OVER THE NORTH BAY
THROUGH THE AFTERNOON/EVENING. THE FORECAST MODELS GENERALLY SHOW
A SLIGHT LET UP IN PRECIPITATION OVERNIGHT ACROSS THE SAN
FRANCISCO BAY AREA WITH THE FOCUS FOR CONTINUED RAINFALL SHIFTING
BACK OVER THE NORTH BAY.

AN APPROACHING MID/UPPER LEVEL SYSTEM WILL THEN DRIVE A FRONTAL
BOUNDARY THROUGH THE ENTIRE REGION TOMORROW MORNING THAT WILL BRING
WIDESPREAD RAINFALL TO MUCH OF THE REGION. SOUTHERLY WINDS WILL
BECOME BREEZY TO LOCALLY GUSTY TONIGHT AND INTO FRIDAY MORNING AHEAD
OF THE APPROACHING SYSTEM. WINDS WILL GENERALLY BE IN THE 15 TO 25
MPH RANGE WITH GUSTS OVER 30 MPH. COULD SEE HIGHER WIND GUSTS IN THE
HIGHER ELEVATIONS, ESPECIALLY COASTAL RANGES. IN ADDITION, AS THE
MAIN MID/UPPER LEVEL LOW PUSHES INLAND, THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AND LEAD TO THE POSSIBILITY OF THUNDERSTORMS FROM LATE
FRIDAY MORNING INTO FRIDAY AFTERNOON. IN WAKE OF THE FRONTAL
PASSAGE, LINGERING SHOWERS WILL BE LIKELY THROUGH FRIDAY AFTERNOON
AND EVENING. WIDESPREAD RAINFALL HOWEVER WILL TAPPER OFF FRIDAY
NIGHT WITH A BRIEF BREAK IN PRECIPITATION POSSIBLE, ESPECIALLY INTO
EARLY SATURDAY MORNING.

ADDITIONAL RAINFALL FROM THIS AFTERNOON THROUGH FRIDAY NIGHT WILL
RANGE FROM AROUND 2 INCHES OVER THE NORTH BAY VALLEYS TO 2.50" TO
4.50" IN THE NORTH BAY MOUNTAINS. FURTHER DOWN THE COAST, RAINFALL
AMOUNTS OF 0.50" TO 1.50" WILL BE POSSIBLE IN THE URBAN AREAS AROUND
THE SAN FRANCISCO AND MONTEREY BAY REGIONS (MOSTLY FRIDAY MORNING AS
THE MAIN FRONT PUSHES THROUGH). COASTAL RANGES OUTSIDE OF THE NORTH
BAY COULD SEE RAINFALL AMOUNTS OF 1.50" TO 2.50" TROUGH FRIDAY
NIGHT.

BY SATURDAY AFTERNOON AND EVENING, A WEAK SYSTEM WILL DROP SOUTHWARD
OVER THE REGION BEGINNING OVER THE NORTH BAY AND SPREADING INTO THE
SAN FRANCISCO BAY AREA LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE
AVAILABLE MOISTURE WILL BE LESS THAN WHAT WE HAVE WITH THE CURRENT
ATMOSPHERIC RIVER, GENERALLY WITH PWAT VALUES BETWEEN 0.75" TO
1.00". THIS WILL RESULT IN ADDITIONAL RAINFALL OVER THE REGION WITH
THE HEAVIEST AGAIN OVER THE NORTH BAY AND DOWN THE COASTAL RANGES. A
THIRD SYSTEM IS THEN EXPECTED TO PUSH THROUGH THE REGION SUNDAY
AFTERNOON WITH ADDITIONAL WIDESPREAD RAINFALL EXPECTED. LINGERING
SHOWERS WILL THEN BE POSSIBLE INTO MONDAY MORNING WITH PRECIPITATION
TAPERING OFF REGION-WIDE MONDAY NIGHT INTO TUESDAY MORNING. CAN
ALSO EXPECT BRIEF BREEZY TO LOCALLY GUSTY WINDS AHEAD OF AND BEHIND
EACH OF THESE PASSING SYSTEMS. FROM EARLY SATURDAY MORNING INTO
MONDAY MORNING, ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1" TO 3"
ACROSS THE COASTAL RANGES FROM THE NORTH BAY DOWN THROUGH THE
CENTRAL COAST. NORTH BAY VALLEYS COULD PICK UP AN ADDITIONAL 1" TO
2" WITH MOST URBAN AREAS ACROSS THE SAN FRANCISCO AND MONTEREY BAY
REGIONS PICKING UP 0.50" TO 1.00" (LESSER AMOUNTS POSSIBLE DOWN THE
SOUTHERN SALINAS VALLEY).

DRY WEATHER CONDITIONS THEN RETURN FOR THE REMAINDER OF NEXT WEEK AS
MID/UPPER LEVEL HIGH PRESSURE BUILDS ALONG THE WEST COAST.

&&

.UPDATED AVIATION...AS OF 11:15 PM PST THURSDAY...A TROPICAL
MOISTURE PLUME STALLED OVER THE SFO AREA THIS AFTERNOON BUT
HAS BEEN SLOWLY RETREATING NORTHWARD. SOUTHERLY AND SOUTHEASTERLY
WINDS WILL PICK UP OVERNIGHT AS AS A LOW PRESSURE SYSTEM APPROACHES
THE NORTHERN CALIFORNIA COAST. THERE MAY BE BREAK IN THE STEADY
RAIN AROUND SFO AND OAK TOWARD DAYBREAK AS THE RAIN BAND LIFTS
NORTH INTO SONOMA AND MENDOCINO COUNTIES.

MORE HEAVY RAINS...GUSTY WINDS...IFR TO MVFR CIGS AND VISBYS...AND
POTENTIALLY SMALL HAIL AND THUNDERSTORMS ARE EXPECTED ON FRIDAY.
AN UPPER LEVEL TROUGH WILL PUSH THROUGH DURING THE DAY ON FRIDAY
BRINGING ANOTHER ROUND OF HEAVY PRECIPITATION IN THE MORNING.
THUNDERSTORMS WILL BE POSSIBLE FROM THE BAY AREA AND SOUTHWARD
BETWEEN 18Z FRI TO 00Z SAT AS COLD AND UNSTABLE AIR FROM THE
NORTH PACIFIC SPREADS OVER THE REGION.

VICINITY OF KSFO...PERIODS OF MODERATE RAIN THROUGH 10Z FRI.
PREDOMINATELY MVFR CIGS THROUGH THE FORECAST PERIOD... WITH
POSSIBLE IFR VISBYS ON FRIDAY AS THE NEXT FRONT PUSHES THROUGH.
GUSTY SOUTH AND SOUTHEAST WINDS FRIDAY MORNING WILL SHIFT AROUND
THE SOUTHWEST AND WEST BY AFTERNOON. TURBULENT AND CHOPPY FLYING
CONDITIONS ARE EXPECTED.

CONFIDENCE IS MODERATE.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MONTEREY BAY AREA TERMINALS...AN UPPER TROUGH WILL BRING MVFR TO IFR
FLIGHT CONDS AND WIDESPREAD RAIN TO THE REGION FRIDAY MORNING...
WITH A SLIGHT CHANCE OF TSTORMS AFTER 18Z FRI.

CONFIDENCE IS MODERATE.

&&

.MARINE...AS OF 7:55 PM PST THURSDAY...SOUTHERLY WINDS ARE
FORECAST TO STRENGTHEN OVERNIGHT INTO FRIDAY AS A STORM SYSTEM
MOVES INTO THE AREA. THUDERSTORMS WILL BE POSSIBLE. BY FRIDAY
AFTERNOON...WINDS VEER TOWARDS THE WEST AND REMAIN MODERATE TO
STRONG. A LARGE LONG PERIOD SWELL WILL MOVE INTO THE COASTAL
WATERS FROM SUNDAY INTO MONDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...FLASH FLOOD WATCH...NORTH BAY...SF SHORELINE AND
								 SAN MATEO COAST
      		 SCA...PT ARENA TO PT REYES 0-10 NM
			 SCA...PT REYES TO PIGEON PT 0-10 NM
			 SCA...PIGEON PT TO PT PINOS 0-10 NM
			 SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
			 SCA...PT ARENA TO PIGEON PT 10-60 NM
			 SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
			 SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: HALL
AVIATION: DB
MARINE: KITTELL

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Mar 10, 5:22 AM PST, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
522 AM PST THU MAR 10 2016

CAZ006-505>513-516>518-528>530-111400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
522 AM PST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT RAINFALL EVENT IS EXPECTED INTO FRIDAY AS AN
ATMOSPHERIC RIVER SETS UP AND TAKES AIM AT THE REGION ESPECIALLY
FOR THE NORTH BAY. PERIODS OF MODERATE TO HEAVY RAINFALL ALONG
WITH BREEZY TO GUSTY WINDS WILL BE POSSIBLE THROUGH THE WEEKEND
AND INTO MONDAY AS ADDITIONAL STORM SYSTEMS IMPACT THE REGION.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTH BAY, SAN FRANCISCO
SHORELINE AND THE SAN MATEO COAST THROUGH SUNDAY AFTERNOON

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:56 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 1 more4 hr
Mar 10, 7:54 PM PSTFlash Flood WarningMTRSonoma4 hr
Mar 10, 8:15 PM PSTFlash Flood WarningMTRSonoma4 hr
Mar 10, 8:20 PM PSTRiver Flood WarningMTRNapa24 hr
Mar 11, 12:15 AM PSTFlash Flood WarningMTRSonoma3 hr
Mar 11, 3:04 AM PSTGale WarningMTR18 hr
Mar 11, 3:28 AM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more18 hr
Mar 11, 8:44 AM PSTSpecial Marine WarningMTR46 min
Mar 11, 8:50 AM PSTFlash Flood WarningMTRMonterey3 hr
Mar 11, 8:59 AM PSTAreal Flood AdvisoryMTRMonterey, Santa Cruz2 hr
Mar 11, 9:10 AM PSTSpecial Weather StatementMTRSanta Cruz50 min
Mar 11, 10:28 AM PSTSpecial Weather StatementMTRSan Mateo47 min
Mar 11, 10:40 AM PSTSevere Thunderstorm WarningMTRSan Mateo, Santa Cruz20 min
Mar 11, 11:02 AM PSTAreal Flood AdvisoryMTRMonterey, Santa Cruz118 min

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.